I have taken a smaller dose blood pressure medications (enalapril) for the last 6 years. I do not feel that this has given me side effects.
But recently, I was acutely admitted to the ICU because of Edema in my throat. This can be life threatening.
It turned out that I had built up an allergy to this agent, and I have, of course, switched to another medication.
Enalapril is the first choice for hypertension in this country.
The problem is that you can build up an allergy to this product over time.
If it gives edema in your throat, it is not certain that you are aware of it at first.
If this situation occurs, it can aggravate your OSA significantly, and maybe even be the reason for your OSA.
So if you get Enalapril, I would seriously consider another product.
I forgot to mention that this drug is also called ACE inhibitors.
i am on the top dose of 40mg of enalapril
I recognize that it is rare that this sensitization occurs.
Read the following link.
But with the switch to another product, I also got a much better breathing through the nose.
does enalapril link in with osa
how many of us take enalapril
and what alternatives are there to enalapril
Yes, you can find links to OSA.
I think the biggest problem is that many of the side effects that can follow Enalapril, are also symptoms of OSA. Therefore, it may be difficult to separate symptoms.
Here is a link linking OSA and Enalapril together:
You can find many articles where angioedema or Quincke's edema is linked with Enalapril.
I think Enalapril is the first choice in many cases with high blood pressure, but I am afraid that it is wrong in the context of OSA patients.
I found a second agent containing Lercanidipine which is not giving these side effects.
We have seen a little of this in the lab. Mainly with lisinopril.
Lisinopril is also an ACE inhibitors, with the same side effects.